Oklahoma, 2012Damaging Wind in Oklahoma, April 29, 2012
April 29, 2012 · NWS TSA · 1 event in 1 county or zone
Thunderstorms developed along a frontal boundary lifting northward through northeastern Oklahoma during the early morning hours of the 29th. A report of damaging wind resulted from the storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along a frontal boundary lifting northward through northeastern Oklahoma during the early morning hours of the 29th. A report of damaging wind resulted from the storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 29, 2:19 AM CST, 1 hour 1 minute earlier.
Area forecast discussion, Apr 29, 2:19 AM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
319 AM CDT SUN APR 29 2012
.DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE REMAINED CONFINED TO THE FAR
NORTHWEST PART OF THE FORECAST AREA TO THE NORTH OF THE STALLED
OUT FRONTAL ZONE THAT LIES JUST NORTH OF THE INTERSTATE 44
CORRIDOR. THE FRONT WILL SHOW LITTLE OVERALL MOVEMENT THROUGH
TONIGHT ALTHOUGH A SLIGHT NORTHWARD SHIFT IS POSSIBLE TODAY.
SHOWERS AND THUNDERSTORMS WILL REMAIN FAIRLY NUMEROUS NORTH OF THE
FRONT THROUGH TONIGHT BUT WE WILL LIKELY SQUEEZE IN A FEW RAIN FREE
HOURS DURING THE DAY TODAY. RAIN CHANCES WILL BE LOWER TO THE
SOUTH AND EAST OF THE FRONT BUT WILL INCREASE SOMEWHAT IN THESE
AREAS LATER TONIGHT AND MONDAY AS A WEAK UPPER LEVEL DISTURBANCE
MOVES ACROSS THE AREA.
RAIN CHANCES WILL BEGIN TO DIMINISH BY TUESDAY AND WILL BECOME TOO
LOW TO MENTION FROM TUESDAY NIGHT ON AS UPPER RIDGING TAKES HOLD
BY LATE IN THE WEEK INTO NEXT WEEKEND. UNSEASONABLY WARM
TEMPERATURES WILL PREVAIL WITH BOTH RECORD HIGH MAXIMUMS AND
MINIMUMS BEING THREATENED BY NEXT WEEKEND.
STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 80 66 80 67 / 60 70 40 30
FSM 85 66 82 66 / 20 40 40 20
MLC 81 66 79 67 / 20 40 20 20
BVO 79 64 80 65 / 80 80 40 40
FYV 81 63 79 64 / 30 50 50 30
BYV 81 62 79 63 / 40 50 50 30
MKO 82 65 80 66 / 40 60 40 20
MIO 79 65 79 66 / 60 80 50 40
F10 81 66 79 67 / 40 60 20 20
HHW 83 66 80 66 / 10 20 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...14
LONG TERM....05
PLATE
Hazardous weather outlook, Apr 28, 6:53 PM CST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
753 PM CDT SAT APR 28 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
753 PM CDT SAT APR 28 2012
...CHANCE OF SEVERE STORMS...INCLUDING THE POTENTIAL FOR AN ISOLATED
TORNADO...FOR TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...ALONG AND WEST OF A TULSA TO MCALESTER LINE.
ONSET...LATE EVENING.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...LATE EVENING.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTH OF INTERSTATE 44.
ONSET...AFTER MIDNIGHT.
HEAVY RAIN.
RISK...LIMITED.
AREA...NORTH OF INTERSTATE 44.
ONSET...AFTER MIDNIGHT.
DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM SOUTHWEST INTO NORTH
CENTRAL OKLAHOMA THIS EVENING...AND ARE FORECAST TO EVENTUALLY
ORGANIZE INTO ONE OR MORE CLUSTERS TONIGHT AS THEY SPREAD
GENERALLY ALONG AND NORTH OF A STALLED FRONTAL BOUNDARY INTO
NORTHEAST OKLAHOMA. VERY LARGE HAIL TO AROUND 2 INCHES IN DIAMETER AND
DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. IF CELLS CAN REMAIN
MORE DISCRETE ON THE SOUTHERN FRINGE...THEN THERE WOULD BE
POTENTIAL FOR THESE STORMS TO TRACK EAST INTO NORTHEAST OR EAST
CENTRAL OKLAHOMA LATER ON TONIGHT. A LIMITED TORNADO AND VERY
LARGE HAIL THREAT WILL ACCOMPANY ANY SUPERCELL IF IT MANAGES TO
TRACK INTO NORTHEAST OR EAST CENTRAL OKLAHOMA. LOCALLY HEAVY
RAINFALL...WITH AMOUNTS AROUND AN INCH...WILL BE POSSIBLE MAINLY
TO THE NORTH AND WEST OF TULSA. SINCE THE WINDS ALOFT WILL KEEP
STORMS MOVING...AND THERE HAS NOT BEEN MUCH OF ANY ANTECEDENT RAIN
IN THIS AREA AS OF LATE...THE FLASH FLOODING RISK WILL BE LIMITED.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...HIGH WIND POTENTIAL.
THURSDAY AND FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
SEVERAL ROUNDS OF THUNDERSTORMS CAN BE EXPECTED MAINLY ALONG AND
NORTH OF THE STALLED FRONTAL ZONE ACROSS NORTHEAST OKLAHOMA THROUGH
EARLY NEXT WEEK. WHEN ALL IS SAID AND DONE...RAINFALL AMOUNTS
COULD EXCEED 3 INCHES TO THE NORTH AND WEST OF TULSA THROUGH
TUESDAY. STORMS WILL GENERALLY BE TRAINING OVER THE SAME AREAS
OVER THE NEXT FEW DAYS...WHICH COULD LEAD TO FLOODING. THE SEVERE
WEATHER RISK WILL REMAIN LIMITED WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY HAZARDS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Apr 28, 11:13 PM CST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1213 AM CDT SUN APR 29 2012
OKZ064-290600-
CREEK OK-
1213 AM CDT SUN APR 29 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CREEK
AT 1213 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 17 MILES WEST OF
MILFAY...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRISTOW...MILFAY...SLICK...DEPEW...
SHAMROCK...DRUMRIGHT...OILTON...SILVER CITY AND MANNFORD.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3616 9663 3616 9631 3569 9621 3566 9662
TIME...MOT...LOC 0513Z 243DEG 33KT 3578 9682Special weather statement, Apr 29, 12:47 AM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
147 AM CDT SUN APR 29 2012
OKZ054-059-290730-
OSAGE OK-PAWNEE OK-
147 AM CDT SUN APR 29 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND PAWNEE
AT 147 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
RALSTON...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FAIRFAX AND RALSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3655 9694 3656 9690 3660 9692 3669 9671
3654 9657 3644 9688 3654 9696
TIME...MOT...LOC 0647Z 237DEG 22KT 3650 9687Special weather statement, Apr 29, 1:16 AM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
216 AM CDT SUN APR 29 2012
OKZ059-290745-
PAWNEE OK-
216 AM CDT SUN APR 29 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
PAWNEE
AT 216 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST
OF TERLTON...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...JENNINGS...TERLTON...HALLETT AND
CLEVELAND.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3634 9648 3631 9644 3628 9643 3627 9639
3623 9634 3616 9648 3616 9656 3619 9661
TIME...MOT...LOC 0716Z 222DEG 24KT 3619 9650Special weather statement, Apr 29, 1:35 AM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
235 AM CDT SUN APR 29 2012
OKZ054-059-064-290815-
CREEK OK-OSAGE OK-PAWNEE OK-
235 AM CDT SUN APR 29 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CREEK...SOUTHEASTERN OSAGE AND PAWNEE
AT 234 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
JENNINGS...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OSAGE...HOMINY...WYNONA...
JENNINGS...TERLTON...HALLETT...MARAMEC...BLACKBURN...CLEVELAND...
WESTPORT...OILTON...SILVER CITY...QUAY AND WALNUT CREEK STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.
LAT...LON 3659 9633 3632 9601 3603 9662 3604 9663
3615 9663 3615 9682 3616 9683 3624 9682
3624 9688
TIME...MOT...LOC 0734Z 228DEG 34KT 3620 9657Special weather statement, Apr 29, 2:12 AM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
312 AM CDT SUN APR 29 2012
OKZ054-055-290845-
OSAGE OK-WASHINGTON OK-
312 AM CDT SUN APR 29 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN OSAGE AND WASHINGTON
AT 312 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF AVANT...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...AVANT...WOLCO...BARNSDALL...RAMONA
AND OCHELATA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.
LAT...LON 3673 9608 3656 9581 3633 9615 3645 9629
TIME...MOT...LOC 0812Z 230DEG 40KT 3640 9616Special weather statement, Apr 29, 3:17 AM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
417 AM CDT SUN APR 29 2012
OKZ054-055-059-060-064-291000-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-WASHINGTON OK-
417 AM CDT SUN APR 29 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CREEK...EASTERN OSAGE...PAWNEE...NORTHERN TULSA AND
WASHINGTON
AT 417 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES WEST OF WYNONA TO 3 MILES NORTHEAST OF SILVER
CITY...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PAWHUSKA...OSAGE...HOMINY...
AVANT...WYNONA...WOLCO...BARNSDALL...PERSHING...TALLANT...
NELAGONEY...OKESA...SKIATOOK...BARTLESVILLE...VERA...RAMONA...
OCHELATA...DEWEY...COPAN...TERLTON...CLEVELAND...WESTPORT...SILVER
CITY...MANNFORD...OSAGE HILLS STATE PARK AND WALNUT CREEK STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3640 9583 3601 9649 3664 9657 3701 9585
3700 9582
TIME...MOT...LOC 0917Z 237DEG 41KT 3660 9646 3615 9641Thunderstorm Wind, Osage
- When
- April 29, 3:20 AM CST
- Where
- Osage County, 1 mi NE of Hominy
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.430, -96.387
Strong thunderstorm wind overturned a 5th-wheel trailer, damaged a metal shed, and uprooted several large trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Hail in Texas, April 29 to 30, 2012$26 million · 4.5 in hail · 24 events
- Extreme Cold in Ohio, April 29, 2012$15 million · 17 events
- Rip Current in Florida, April 29, 20121 death · 1 injured · 1 event
- Flash Flooding and Flood in Kansas, April 29 to 30, 20121 death · 61 kt wind · 6 events
- Extreme Cold in Pennsylvania, April 29, 2012$950,000 · 3 events
- Hail and Damaging Winds in Texas, April 29 to 30, 2012$35,000 · 2.75 in hail · 22 events
- Tornado and Flash Flooding in Oklahoma, April 29 to 30, 2012$13,000 · EF1 · 8 events
- Frost and Freeze in New York, April 29 to 30, 201217 events
- Hail and Damaging Winds in Kansas, April 29, 20121 in hail · 11 events
- Hail and Damaging Winds in Kansas, April 29, 20121 in hail · 10 events
- Flash Flood and Hail in Oklahoma, April 29 to 30, 20121.25 in hail · 6 events
- Flash Flooding and Hail in Missouri, April 29 to 30, 20121 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 378113.